Wisconsin, 2023Drought in Wisconsin, November 1 to 30, 2023
November 1 to 30, 2023 · NWS GRB · 5 events in 5 counties and zones
Drought that developed during the summer continued through the fall. No relief was noted during the month as the precipitation deficits were large across north-central Wisconsin, resulting in a large area remaining in Severe Drought (D2) throughout the month.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought that developed during the summer continued through the fall. No relief was noted during the month as the precipitation deficits were large across north-central Wisconsin, resulting in a large area remaining in Severe Drought (D2) throughout the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Oct 31, 9:20 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Oct 31, 9:20 PM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1020 PM CDT Tue Oct 31 2023
Updated aviation portion for 06Z TAF issuance
.SHORT TERM...Tonight and Wednesday
Issued at 348 PM CDT Tue Oct 31 2023
An impressive lake enhanced snow band will exit
Manitowoc county by late afternoon, with snow showers ending
elsewhere. We should get clearing overnight and diminishing winds.
This will make for a very cold night and possible record lows
where there is significant snow on the ground.
Wednesday will have increasing middle and high clouds as a weak
shortwave approaches. Some virga is possible but the air is too
dry for precipitation to make it to the ground. Highs will be
about ten degrees below normal.
.LONG TERM...Wednesday Night Through Tuesday
Issued at 348 PM CDT Tue Oct 31 2023
The main highlights from this forecast period are mainly dry
conditions through the first half of Saturday with chances for
precip sometime late this weekend or early next week. Little changes
to the long-term forecast as there is still plenty of uncertainty
with the evolution of the pattern starting on Saturday. The main
change is a drier forecast for Friday.
Wednesday night through Friday...Patches of clouds will stick around
Wednesday night into Thursday as a weak surface high interacts with
a weak cold front attempting to move across the region. With little
forcing available, dry conditions will prevail. The main forecast
change comes on Friday with a drier forecast. Models indicate
another weak cold front will attempt to move across the region,
however, the upper-level trough/support will trail behind the cold
front. Due to this disconnect, models have a dry forecast for
Friday. But, forecast soundings show there may be enough saturation
in the column to allow some sprinkles at times. Because of this,
decided to leave the NBM's slight chance PoPs.
Rest of the extended...After Friday, models differ significantly
when the next chance for precip will occur. The forecast area will
be in a mean zonal flow into the weekend, but a weak ridge over the
western CONUS may allow for a shortwave to develop on the leeward
side and track across the Upper Mississippi Valley. If the surface
dynamics align with this shortwave, the forecast area would see the
next chance for precip Saturday evening/night, which is the GFS
solution. The ECMWF solution does not have the surface dynamics
aligning with the shortwave as it has a surface high overhead,
resulting in a dry forecast. Towards the end of the weekend and into
early next week, another shortwave looks to become aligned with a
surface low, but there are timing and placement differences among
the models with these features as well. The main takeaway is there
appears to be chances for precip at times throughout this weekend
and into early next week, but a complete washout is not expected.
&&
.AVIATION...for 06Z TAF Issuance
Issued at 1017 PM CDT Tue Oct 31 2023
Lake-enhanced stratocumulus will diminish overnight as low-levels
become westerly. High clouds will arrive toward daybreak and
gradually lower into a mid-level deck Wednesday afternoon. VFR
conditions should prevail.
Light W-NW winds will become gusty from the SW by midday
Wednesday.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM.....RDM
LONG TERM......Kruk
AVIATION.......Kieckbusch
Hazardous weather outlook, Oct 31, 1:53 PM CST, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
253 PM CDT Tue Oct 31 2023
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
253 PM CDT Tue Oct 31 2023
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
Snow will end along the Lake Michigan shore by evening. Some roads
and sidewalks could become slick overnight from melted snow that
refreezes.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to forward snowfall measurements to the
National Weather Service in Green Bay.
LMZ521-522-541>543-012000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
253 PM CDT Tue Oct 31 2023
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
Conditions hazardous to small craft are likely through early evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Conditions hazardous to small craft are possible again Wednesday
afternoon through Wednesday night.
RDM/Kruk
In the hours before
Local storm report, Oct 31, 6:36 PM CST, 5 hours 24 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Green Bay WI
736 PM CDT Tue Oct 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Snow Presque Isle 46.25N 89.73W
10/31/2023 M2.8 inch Vilas WI CO-OP Observer
CO-OP Observer station SUAW3 Presque Isle.
0600 AM Snow 5 ENE Rhinelander 45.65N 89.31W
10/31/2023 M2.3 inch Oneida WI CO-OP Observer
CO-OP Observer station RHLW3 Rhinelander 4
NE.
0600 AM Snow 1 SE Willow Reservoir 45.70N 89.83W
10/31/2023 M1.5 inch Oneida WI CO-OP Observer
CO-OP Observer station WILW3 Willow.
0600 AM Snow 7 NNE Hamburg 45.18N 89.85W
10/31/2023 M1.4 inch Lincoln WI CO-OP Observer
CO-OP Observer station MLLW3 Merrill 8 W.
0615 AM Snow 3 SSE Amherst 44.41N 89.26W
10/31/2023 M1.0 inch Portage WI CO-OP Observer
CO-OP Observer station AMHW3 Amherst 3 SE.
0630 AM Snow 2 W Woodruff 45.90N 89.73W
10/31/2023 M2.1 inch Vilas WI CO-OP Observer
CO-OP Observer station AVTW3 Arbor
Vitae-Johnson Lake.
0630 AM Snow 2 W Woodruff 45.90N 89.73W
10/31/2023 M1.8 inch Vilas WI CO-OP Observer
CO-OP Observer station AVTW3 Arbor
Vitae-Johnson Lake.
0630 AM Snow 2 WSW Woodruff 45.89N 89.73W
10/31/2023 M3.0 inch Oneida WI CO-OP Observer
CO-OP Observer station MQRW3 Minocqua.
0700 AM Snow 1 SSE Manitowish Waters 46.12N 89.88W
10/31/2023 M3.0 inch Vilas WI CO-OP Observer
CO-OP Observer station RLKW3 Manitowish
Waters 0.6 S.
0700 AM Snow 1 NW Saint Germain 45.92N 89.49W
10/31/2023 M3.4 inch Vilas WI CO-OP Observer
CO-OP Observer station STGW3 St Germain 0.6
NW.
0700 AM Snow 1 SSE Manitowish Waters 46.12N 89.88W
10/31/2023 M3.0 inch Vilas WI CO-OP Observer
CO-OP Observer station RLKW3 Manitowish
Waters 0.6 S.
0700 AM Snow 1 NW Saint Germain 45.92N 89.49W
10/31/2023 M3.4 inch Vilas WI CO-OP Observer
CO-OP Observer station STGW3 St Germain 0.6
NW.
0700 AM Snow 10 NE Boulder Junction 46.19N 89.46W
10/31/2023 M3.4 inch Vilas WI Cocorahs
Cocorahs station WI-VL-9 Boulder Junction 9
ENE.
0700 AM Snow 1 SSE Hazelhurst 45.78N 89.70W
10/31/2023 M2.6 inch Oneida WI Cocorahs
Cocorahs station WI-ON-8 Hazelhurst 2.1 SSE.
0700 AM Snow 1 SSE Hazelhurst 45.78N 89.70W
10/31/2023 M2.5 inch Oneida WI Cocorahs
Cocorahs station WI-ON-8 Hazelhurst 2.1 SSE.
0700 AM Snow 1 SSE Evergreen 44.82N 89.63W
10/31/2023 M2.0 inch Marathon WI Cocorahs
Cocorahs station WI-MT-27 Mosinee 3.6 NE.
0700 AM Snow 1 WSW Evergreen 44.84N 89.67W
10/31/2023 M1.7 inch Marathon WI Cocorahs
Cocorahs station WI-MT-19 Evergreen 1.5 WSW.
0700 AM Snow 1 NE Wausau 44.97N 89.61W
10/31/2023 M2.0 inch Marathon WI Cocorahs
Cocorahs station WI-MT-4 Wausau 1 ENE.
0700 AM Snow 2 SSW Rib Mountain 44.89N 89.69W
10/31/2023 M2.5 inch Marathon WI Cocorahs
Cocorahs station WI-MT-16 Wausau 5.4 SSW.
0700 AM Snow Heafford Junction 45.54N 89.71W
10/31/2023 M1.5 inch Lincoln WI Cocorahs
Cocorahs station WI-LN-6 Tomahawk 4.6 N.
0700 AM Snow 1 ENE Bradley 45.54N 89.73W
10/31/2023 M1.7 inch Lincoln WI CO-OP Observer
CO-OP Observer station TAKW3 Bradley 1.0 NE.
0700 AM Snow Tomahawk 45.46N 89.73W
10/31/2023 M2.0 inch Lincoln WI Cocorahs
Cocorahs station WI-LN-7 Tomahawk 1.2 SSW.
0726 AM Snow 3 W Goodnow 45.70N 89.69W
10/31/2023 M2.5 inch Oneida WI Trained Spotter
0730 AM Snow 1 NNW Shiocton 44.44N 88.58W
10/31/2023 M1.0 inch Outagamie WI CO-OP Observer
CO-OP Observer station SHIW3 Shiocton 0.6
NW.
0730 AM Snow 3 SW Rhinelander 45.60N 89.45W
10/31/2023 M2.0 inch Oneida WI CO-OP Observer
CO-OP Observer station RHIW3 Rhinelander 2
SW.
0744 AM Snow 1 NW Argonne 45.67N 88.90W
10/31/2023 M2.2 inch Forest WI CO-OP Observer
CO-OP Observer station AGNW3 Argonne 1.5 NW.
0747 AM Snow 4 N Phelps 46.12N 89.08W
10/31/2023 M5.0 inch Vilas WI CO-OP Observer
CO-OP Observer station LVDW3 Phelps 4.2 N.
0750 AM Snow Rosholt 44.63N 89.31W
10/31/2023 M2.3 inch Portage WI CO-OP Observer
CO-OP Observer station RSTW3 Rosholt.
0800 AM Snow Tigerton 44.73N 89.05W
10/31/2023 M1.5 inch Shawano WI Trained Spotter
0800 AM Snow 2 W Blaine 44.31N 89.35W
10/31/2023 M2.4 inch Portage WI CO-OP Observer
CO-OP Observer station AMDW3 Almond 5 NE.
0800 AM Snow 1 SE White Lake 45.15N 88.74W
10/31/2023 M0.7 inch Langlade WI CO-OP Observer
CO-OP Observer station WLKW3 White Lake 1.4
SE.
0830 AM Snow Harshaw 45.66N 89.65W
10/31/2023 M2.5 inch Oneida WI Trained Spotter
0836 AM Snow Eagle River 45.91N 89.25W
10/31/2023 M3.0 inch Vilas WI Public
0840 AM Snow 3 N Blaine 44.35N 89.31W
10/31/2023 M2.0 inch Portage WI Trained Spotter
0900 AM Snow 1 NNW Clintonville 44.63N 88.76W
10/31/2023 M1.5 inch Waupaca WI Cocorahs
Cocorahs station WI-WP-16 Clintonville 0.7
WNW.
0915 AM Snow 10 ENE Wausau 45.02N 89.44W
10/31/2023 M3.0 inch Marathon WI Public
0919 AM Snow 7.5 E Plover 44.45N 89.38W
10/31/2023 M2.5 inch Portage WI Public
0932 AM Snow Weston 44.90N 89.57W
10/31/2023 M2.0 inch Marathon WI Public
0955 AM Snow Hatley 44.88N 89.33W
10/31/2023 M3.1 inch Marathon WI Public
0959 AM Snow Scandinavia 44.46N 89.13W
10/31/2023 M2.8 inch Waupaca WI Trained Spotter
1000 AM Snow Eagle River 45.91N 89.25W
10/31/2023 M3.6 inch Vilas WI Public
1000 AM Snow 1 NNW Dancy 44.70N 89.70W
10/31/2023 M2.6 inch Marathon WI Cocorahs
Cocorahs station WI-MT-13 Dancy 1 NNW.
1007 AM Snow 1 SE Hortonville 44.32N 88.62W
10/31/2023 M2.5 inch Outagamie WI Public
1010 AM Snow 2.5 NW Neenah 44.21N 88.50W
10/31/2023 M3.0 inch Winnebago WI Public
1014 AM Snow 8 SW Lac Du Flambeau 45.87N 89.99W
10/31/2023 M3.0 inch Oneida WI Cocorahs
Cocorahs station WI-ON-12 Lac Du Flambeau
8.0 SSW.
1022 AM Snow 2.85 N Rhinelander 45.67N 89.41W
10/31/2023 M2.0 inch Oneida WI Trained Spotter
1025 AM Snow 6 ESE Knowlton 44.69N 89.55W
10/31/2023 M3.5 inch Marathon WI Trained Spotter
1046 AM Snow 2 NNE Oshkosh 44.03N 88.53W
10/31/2023 M2.0 inch Winnebago WI Public
1048 AM Snow Neenah 44.19N 88.46W
10/31/2023 M4.3 inch Winnebago WI Public
Enhancement from Lake Winnebago.
1128 AM Snow 3 NE Stevens Point 44.54N 89.52W
10/31/2023 M3.0 inch Portage WI Public
1130 AM Snow 1 NW Menasha 44.21N 88.45W
10/31/2023 M3.5 inch Winnebago WI Public
1130 AM Snow Appleton 44.26N 88.40W
10/31/2023 M3.5 inch Outagamie WI Public
1200 PM Snow Shiocton 44.43N 88.58W
10/31/2023 M2.0 inch Outagamie WI Public
1200 PM Snow 4 SW Minocqua 45.82N 89.75W
10/31/2023 M3.2 inch Oneida WI Public
1235 PM Snow Appleton 44.26N 88.40W
10/31/2023 M4.0 inch Outagamie WI Public
0104 PM Snow Butte Des Morts 44.10N 88.65W
10/31/2023 M2.0 inch Winnebago WI Public
0118 PM Snow 2 ESE Peru 44.55N 89.19W
10/31/2023 E3.5 inch Waupaca WI Public
0132 PM Snow 3 NW Appleton 44.29N 88.45W
10/31/2023 E4.0 inch Outagamie WI Public
0249 PM Snow Plover 44.47N 89.54W
10/31/2023 M4.0 inch Portage WI Public
Report relayed via WSAW TV.
0253 PM Snow Wausau 44.95N 89.62W
10/31/2023 M2.6 inch Marathon WI Broadcast Media
A new record snowfall for October 31st. The
old record was 1.7 inches set in 2014.
0305 PM Snow Appleton 44.28N 88.44W
10/31/2023 M4.5 inch Outagamie WI CO-OP Observer
New snowfall record for October 31st. The
old record was 2.7 inches set in 2019.
0323 PM Snow Green Bay 44.50N 88.11W
10/31/2023 M0.7 inch Brown WI Official NWS Obs
Not a record snowfall for the 31st. Record
is 1.9 inches set in 2019.
0400 PM Snow Neenah 44.18N 88.47W
10/31/2023 M4.9 inch Winnebago WI Public
Report via social media.
0459 PM Snow 2 E Millhome 43.90N 87.91W
10/31/2023 M4.5 inch Manitowoc WI Public
&&Drought, Forest
- When
- November 1, 12:00 AM CST to November 30, 12:00 AM CST
- Where
- Forest forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.667, -88.770 (the zone’s center; the record gives no point)
Drought that developed during the summer continued through the fall. No relief was noted during the month as the precipitation deficits were large across Forest County. During the month, the southwest corner of the county was designated in Severe Drought (D2) with the remainder of the county designated in Moderate Drought (D1). By the 21st, a small area near the Florence, northern Marinette and Forest county line was upgraded to Severe Drought (D2) due to the lack of precipitation. The November precipitation total at Argonne was 0.70 inches which was 1.11 inches below normal or 39% of normal.
Drought, Langlade
- When
- November 1, 12:00 AM CST to November 30, 12:00 AM CST
- Where
- Langlade forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.262, -89.072 (the zone’s center; the record gives no point)
Drought that developed during the summer continued through the fall. No relief was noted during the month as the precipitation deficits were large across Langlade County. During the month, the northwest third of the county was designated in Severe Drought (D2). The rest of the county was designated in Moderate Drought (D1) except across the far southern portion of the county where Abnormally Dry (D0) conditions prevailed. The November precipitation total at Antigo was 0.40 inches which was 1.34 inches below normal or 23% of normal.
Drought, Lincoln
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.338, -89.735 (the zone’s center; the record gives no point)
Drought that developed during the summer continued through the fall. No relief was noted during the month as the precipitation deficits were large across Lincoln County. During the month, the northeast corner of the county was designated in Severe Drought (D2). The rest of the county was designated in Moderate Drought (D1) except across the far southern portion of the county where Abnormally Dry (D0) conditions prevailed. The November precipitation total at Merrill was 0.22 inches which was 1.84 inches below normal or 11% of normal.
Drought, Oneida
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Oneida forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.706, -89.522 (the zone’s center; the record gives no point)
Drought that developed during the summer continued through the fall. No relief was noted during the month as the precipitation deficits were large across Oneida County. During the month, all but the far northeast portion of the county was designated in Severe Drought (D2). The far northeast portion of the county was designated in Moderate Drought (D1). The November precipitation total at Rhinelander was 0.58 inches which was 1.17 inches below normal or 33% of normal.
Drought, Vilas
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Vilas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Drought that developed during the summer continued through the fall. Precipitation totals for the month were still well below normal, but were a little higher than at locations just south and east of Vilas County, resulting in little change in the drought categories. During the month, Severe Drought (D2) was confined to area near the Iron County line while the remainder of the western half of the county was designated in Moderate Drought (D1). Abnormally Dry (D0) conditions prevailed across the eastern half of the county. The November precipitation total at Lac Vieux Desert was|1.11 inches which was 1.20 inches below normal or 48% of normal. At Land O' Lakes, the monthly precipitation total was 1.29 inches which was 0.68 inches below or 51% of normal.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Mississippi, November 1 to 30, 2023$39 million · 47 events
- Drought in Texas, November 1 to 13, 2023$110 million · 8 events
- Wildfire in Colorado, November 1 to 30, 2023$2.0 million · 1 event
- Wildfire in Colorado, November 1 to 21, 2023$1.0 million · 1 event
- Wildfire in Colorado, November 1 to 27, 2023$250,000 · 1 event
- Drought in Iowa, November 1 to 30, 202345 events
- Drought in New Mexico, November 1 to 30, 202339 events
- Drought in Louisiana, November 1 to 30, 202336 events
- Drought in Tennessee, November 1 to 30, 202331 events
- Drought in Virginia, November 1 to 30, 202324 events
- Drought in Georgia, November 1 to 30, 202323 events
- Drought in Kansas, November 1 to 30, 202322 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1146559, 1146578, 1146579, 1146616, 1146617.